Hail, Donley
- When
- March 21, 7:58 PM CST
- Where
- Donley County, 10 mi SSE of Clarendon
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 34.796, -100.833
An isolated severe thunderstorm developed over the southeastern Texas panhandle during the evening hours and produced hail. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
An isolated severe thunderstorm developed over the southeastern Texas panhandle during the evening hours and produced hail. No damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Mar 21, 5:40 PM CST, 2 hours 18 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE AMARILLO TX 640 PM CDT WED MAR 21 2007 .AVIATION... SFC DRYLINE WILL RETROGRADE THIS EVENING AND TNGT ALONG WITH AN INCREASE IN MID AND HIGH LVL CLOUDS. FEW SPRINKLES AND ISOLD TSTMS SHOULD DIMINISH BY MID EVENING. EXPECT STRONG UPPER LOW TO BEGIN INFLUENCING WX CONDITIONS AT ALL TAF SITES LATER THU...WITH PRECIP THREAT INCREASING FROM THE S. COULD BE LOW CLOUD DVLPMT LEADING TO MVFR CIGS LATE TNGT BUT CONFIDENCE LOW AT THIS POINT TO INSERT IN TAFS. WILL CONTINUE TO MONITOR. ANDRADE && .PREV DISCUSSION... /ISSUED 315 PM CDT WED MAR 21 2007/ DISCUSSION... DRYLINE OVER FAR EASTERN TX PNHDL AT THIS TIME. WILL KEEP SLIGT CHC POPS GOING TNGT AS POTENT LEAD SHORTWAVE MAY CAUSE INSTBY TO BE RELEASED. SLY LOW-LVL WINDS TNGT BRING RICHER MSTR INTO FCST AREA...AND MID-LVL MSTR AND INSTBY INCREASE AS WELL...HELPING TO SET STAGE FOR TSTMS AS SERIES OF SHORTWAVES ARE EJECTED FROM DEEPENING H5 LOW OVER SWRN U.S. HAVE BOOSTED POPS THU THRU FRI NGT SLGTLY...GOING SLGTLY ABOVE MOS POPS. EXPECT FRI NGT TO BE PERIOD OF MOST RAIN AND TSTMS...AS DIFFLUENT UPR FLOW PASSES OVER RICH MSTR PLUME. BY SAT...H5 LOW PASSES TO NW OF FCST AREA...WITH SW FLOW ALOFT BEING MUCH LESS DIFFLUENT...AND SFC BNDRY EXPECTED TO BE SHIFTED INTO ERN ZONES. POPS REMAIN IN FCST THRU SAT NGT. BY SUN...MSTR EXPECTED TO BE SHUNTED EAST OF FCST AREA. HAVE STAYED CLOSE TO MOS TEMPS. HAVE INCREASED QPF...FOLLOWING PATTERN SUGGESTED BY HPC...BUT LOWERING THE MAXIMUM AMOUNTS. STILL...LOOKING FOR WIDESPREAD RAIN TOTALS AROUND 2 INCHES FOR TUE THRU SAT NGT. COCKRELL && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT WED MAR 21 2007 OKZ001>003-TXZ001>020-221000- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT WED MAR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EASTERN PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES LATE THIS AFTERNOON AND THIS EVENING ALONG A DRY LINE. A CAPPING INVERSION MAY PREVENT THUNDERSTORM DEVELOPMENT BUT WIND PROFILES SUGGEST THE POSSIBILITY OF SUPERCELLS. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. DRY AIR IN THE WESTERN AND CENTRAL PANHANDLES WILL COMBINE WITH BREEZY CONDITIONS...RESULTING IN ELEVATED FIRE DANGER THROUGH THIS EVENING. IN ADDITION...CAUTION IS ADVISED ON AREA LAKES THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THUNDERSTORMS WILL BE POSSIBLE AREAWIDE THURSDAY THROUGH SATURDAY NIGHT. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. HOWEVER...HEAVY RAINS MAY LEAD TO LOCALIZED FLOODING THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS THE EASTERN SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES SHOULD PAY CLOSE ATTENTION TO WEATHER CONDITIONS AND BE PREPARED FOR POSSIBLE ACTIVATION THIS EVENING. OTHERWISE... SPOTTERS AND EMERGENCY MANAGEMENT GROUPS ARE ENCOURAGED TO MONITOR FORECASTS AND SUBSEQUENT OUTLOOKS FROM THE NATIONAL WEATHER SERVICE IN AMARILLO. GARCIA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 829 PM CDT WED MAR 21 2007 TXZ019-220200- DONLEY TX- 829 PM CDT WED MAR 21 2007 ...STRONG THUNDERSTORM IN DONLEY COUNTY... AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF CLARENDON MOVING NORTHEAST AT 25 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN DONLEY COUNTY...INCLUDING THE CITY OF CLARENDON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KRAMAR
The Amarillo radar (KAMA), 93 km away, was scanning. The volume nearest the first event began at 01:58 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19294.